Alert archive / Tennessee / Areal Flood Advisories in 2016

Areal Flood Advisory 21, NWS Nashville, TN

July 3, 2016Stewart County, Tennessee

NWS Nashville, TN issued this areal flood advisory at Jul 3, 2016, 11:46 PM CDT for Stewart County, Tennessee. It was in force for 119 min.

The area

The outline as issued.

The facts

Issued
Jul 3, 2016, 11:46 PM CDT (04:46 UTC)
Expired
Jul 4, 2016, 1:45 AM CDT
In force
119 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 58 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1123 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1351 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.3
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted.

392 
WGUS84 KOHX 040446
FLSOHX

FLOOD ADVISORY
NATIONAL WEATHER SERVICE NASHVILLE TN
1146 PM CDT SUN JUL 3 2016

TNC161-040645-
/O.NEW.KOHX.FA.Y.0021.160704T0446Z-160704T0645Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART TN-
1146 PM CDT SUN JUL 3 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLOOD ADVISORY FOR...
  STEWART COUNTY IN MIDDLE TENNESSEE...

* UNTIL 145 AM CDT

* AT 1145 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO
  THUNDERSTORMS ACROSS NORTHERN STEWART COUNTY. RADAR INDICATES 1 TO
  3 INCHES OF RAIN HAS ALREADY FALLEN THIS EVENING. AN ADDITIONAL 1
  TO 2 INCHES OF RAIN IS POSSIBLE TONIGHT. THIS WILL CAUSE MINOR
  FLOODING IN THE ADVISORY AREA.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DOVER...BIG ROCK...CUMBERLAND CITY...
  INDIAN MOUND AND LAND BETWEEN THE LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. REMEMBER...TURN AROUND DON'T DROWN.

&&

LAT...LON 3666 8785 3663 8785 3664 8764 3638 8760
      3644 8806 3649 8806 3652 8804 3657 8803
      3668 8807

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this areal flood advisory went out at Jul 3, 11:30 PM CDT, 16 minutes earlier.

Area forecast discussion, Jul 3, 11:30 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1130 PM CDT SUN JUL 3 2016

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Initial line of convection beginning to fall apart as it moves
along the Kentucky border near Clarksville. There is another line
that has become more organized extending west through western
Kentucky into southern Missouri. Dewpoints have been pooling back
in southeast Missouri and northwest Tennessee with 35 knot 850
mbar jet axis running up against stationary frontal boundary in
far western Kentucky. Front is draped across far southern Illinois
back across southern Missouri into northeast Oklahoma. I am
expecting this line to sink slowly southward over the next
several hours as troposphere is still quite juicy with lots of
positive energy available across West and Middle Tennessee through
the overnight hours. Will increase pops across northern areas for
the overnight hours. No change to temps.

&&

.AVIATION...
06Z TAF DISCUSSION.

Frontal boundary hung up from western Kentucky across far southern
Illinois and far southern Missouri. Thirty five knot low level jet
continues to feed into boundary over western Kentucky with cells
moving eastward at about 30 knots with a southward sag to line of
convection down into my northern tier of counties. Expect line to
sag a little farther to the south but remain generally north of
interstate 40 through about 09z then lift northward into Kentucky
before daybreak. Do expect to see convection ramp up Monday
afternoon and evening across all of Middle Tennessee.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......01/Boyd
AVIATION........01/Boyd
Hazardous weather outlook, Jul 3, 5:12 AM CDT, 18 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
512 AM CDT SUN JUL 3 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-041015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
512 AM CDT SUN JUL 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A CHANCE OF THUNDERSTORMS TODAY...A FEW OF WHICH MAY BE STRONG
WITH TORRENTIAL DOWNPOURS AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE LIKELIHOOD FOR THUNDERSTORMS WILL INCREASE MONDAY AND MONDAY
NIGHT...AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. A FEW
STORMS COULD BECOME SEVERE...ESPECIALLY MONDAY AFTERNOON AND
EVENING...WITH DAMAGING WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE...ESPECIALLY ON MONDAY AND MONDAY
NIGHT.

19

In the hours before

Local storm report, Jul 3, 6:31 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
631 PM CDT SUN JUL 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     CROSSVILLE              35.95N  85.04W
07/03/2016                   CUMBERLAND         TN   911 CALL CENTER

            SEVERAL REPORTS OF TREES DOWN THROUGHOUT THE CITY. IN
            ADDITION UNVERIFIED REPORTS OF STRUCTURAL DAMAGE TO AN
            APPARTMENT COMPLEX POSSIBLE ROOF COLLAPSE AND A STORE
            WITH WINDOW DAMAGE. TIME ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER OHX1600675

FB
Special weather statement, Jul 3, 7:04 PM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
704 PM CDT SUN JUL 3 2016

TNZ005-040045-
STEWART TN-
704 PM CDT SUN JUL 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STEWART COUNTY UNTIL 745
PM CDT...

AT 703 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MURRAY...MOVING EAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. A WIND
GUST OF 52 MPH WAS MEASURED AT THE MURRAY, KENTUCKY AIRPORT WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BIG ROCK AND LAND BETWEEN THE LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON OR NEAR KENTUCKY LAKE OR THE LAND BETWEEN THE LAKES...GET OUT
OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3666 8785 3663 8785 3664 8768 3652 8768
      3655 8803 3668 8807 3668 8802
TIME...MOT...LOC 0003Z 271DEG 27KT 3667 8822

SHAMBURGER
Local storm report, Jul 3, 9:03 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
903 PM CDT SUN JUL 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HEAVY RAIN       2 WNW CROSSVILLE        35.96N  85.08W
07/03/2016  M1.07 INCH       CUMBERLAND         TN   ASOS

            CROSSVILLE AIRPORT ASOS MEASURED 1.07 INCHES OF RAIN IN
            JUST 24 MINUTES. 911 CENTER REPORTED MINOR STREET
            FLOODING IN CROSSVILLE.

&&

EVENT NUMBER OHX1600676

SHAMBURGER
Local storm report, Jul 3, 9:04 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
904 PM CDT SUN JUL 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     SPARTA                  35.93N  85.47W
07/03/2016                   WHITE              TN   911 CALL CENTER

            TREES DOWN IN THREE SEPERATE PLACES ACROSS THE COUNTY.
            ONE ON ALLEN DRIVE... TWO ON WEBBS CAMP ROAD... AND
            ANOTHER TWO 70 SOUTH.

0440 PM     TSTM WND DMG     CROSSVILLE              35.95N  85.04W
07/03/2016                   CUMBERLAND         TN   911 CALL CENTER

            SEVERAL REPORTS OF TREES DOWN THROUGHOUT THE CITY. IN
            ADDITION UNVERIFIED REPORTS OF STRUCTURAL DAMAGE TO AN
            APPARTMENT COMPLEX POSSIBLE ROOF COLLAPSE AND A STORE
            WITH WINDOW DAMAGE. TIME ESTIMATED BASED ON RADAR.

0453 PM     HEAVY RAIN       2 WNW CROSSVILLE        35.96N  85.08W
07/03/2016  M1.07 INCH       CUMBERLAND         TN   ASOS

            CROSSVILLE AIRPORT ASOS MEASURED 1.07 INCHES OF RAIN IN
            JUST 24 MINUTES. 911 CENTER REPORTED MINOR STREET
            FLOODING IN CROSSVILLE.

&&

EVENT NUMBER OHX1600674 OHX1600675 OHX1600676

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:04 PM CDTSpecial Weather StatementOHXStewart41 min
Jul 3, 7:10 PM CDTSevere Thunderstorm WarningOHXStewart32 min
Jul 4, 3:15 AM CDTFlash Flood WatchOHXClay, Macon, Montgomery, Pickett, Robertson, Stewart and 1 more23 hr
Jul 4, 2:20 PM CDTSpecial Weather StatementOHXDavidson25 min
Jul 4, 2:42 PM CDTSevere Thunderstorm WarningOHXMacon, Smith, Sumner, Trousdale, Wilson33 min
Jul 4, 3:08 PM CDTSevere Thunderstorm WarningOHXJackson, Macon, Smith, Wilson37 min
Jul 4, 3:11 PM CDTSevere Thunderstorm WarningOHXClay, Macon, Smith, Sumner, Trousdale34 min
Jul 4, 3:18 PM CDTSpecial Weather StatementOHXDavidson, Sumner42 min
Jul 4, 3:22 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Pickett23 min
Jul 4, 3:40 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Pickett35 min
Jul 4, 3:47 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton, Putnam28 min
Jul 4, 4:01 PM CDTSevere Thunderstorm WarningOHXClay, Fentress, Overton, Pickett59 min
Jul 4, 4:25 PM CDTSpecial Weather StatementOHXMontgomery50 min
Jul 4, 4:36 PM CDTSpecial Weather StatementOHXSumner24 min
Jul 4, 4:41 PM CDTSpecial Weather StatementOHXWilliamson34 min
Jul 4, 4:56 PM CDTSpecial Weather StatementOHXFentress34 min
Jul 4, 5:00 PM CDTSpecial Weather StatementOHXMacon, Trousdale45 min
Jul 4, 5:11 PM CDTSpecial Weather StatementOHXRutherford34 min
Jul 4, 6:16 PM CDTSpecial Weather StatementOHXDavidson44 min
Jul 4, 6:58 PM CDTSpecial Weather StatementOHXDavidson32 min

Nearby

Areal Flood Advisories in Tennessee, 2016Every areal flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.